Alert archive / New Jersey / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 18, 2013, 6:39 PM EDT for Burlington County, New Jersey. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2013, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 18, 2013, 7:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Philadelphia/Mount Holly
County Burlington County, NJ
The radar
The Philadelphia radar (KDIX), 5 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1674 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881 WWUS81 KPHI 182239 SPSPHI SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 639 PM EDT THU JUL 18 2013 NJZ019-020-027-182345- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ- 639 PM EDT THU JUL 18 2013 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BURLINGTON AND WEST CENTRAL OCEAN COUNTIES... AT 636 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROWNS MILLS...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR BROWNS MILLS AROUND 645 PM...COUNTRY LAKE ESTATES AROUND 650 PM...CEDAR GLEN LAKES AROUND 720 PM AND OLD HALFWAY AROUND 725 PM. LAT...LON 3995 7429 3978 7443 3995 7469 4003 7463 $$ ROBERTSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:57 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 18, 3:57 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EDT THU JUL 18 2013
.SYNOPSIS...
THE HEAT DOME ACROSS THE REGION WILL SLOWLY RELINQUISH ITS HOLD ON
THE REGION DURING THE WEEKEND. A COLD FRONT IS EXPECTED TO PUSH
THROUGH BY SATURDAY INTO SUNDAY AND THEN STALL TO OUR SOUTH AND
EAST. HIGH PRESSURE WILL MOVE ACROSS THE REGION FROM THE GREAT LAKES
ON MONDAY THROUGH WEDNESDAY. A WAVE OF LOW PRESSURE WILL NEAR FROM
THE SOUTHWEST BY THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HEAT RELATED HEADLINES: INSTEAD OF DOUBLE HEADLINING WITH
A COUPLE OF ADVISORY LOCATIONS REACHING WARNING CRITERIA TODAY,
WE WILL SINGLE HEADLINE THE EXPANSION OF THE EXCESSIVE HEAT
WARNINGS THROUGH TOMORROW. REASONING FOR TOMORROW IN SHORT TERM
SECTION.
GFS INITIALIZATION CONTINUES TO REMAIN SLIGHTLY BETTER THAN THE
WRF-NMMB AT MOST LEVELS. PBZ FINALLY DID NOT HAVE A 599 DM HEIGHT AT
500 MB THIS MORNING AS THE RIDGE HAS BEEN FLATTENING. WRF-NMMB (AND
THE MESOSCALE MODELS DEPENDING UPON IT) ARE VERIFYING TOO ENERGETIC
WITH CONVECTION IN AND AROUND OUR AREA. OTHER THAN THE SEA BREEZE
FRONT SO FAR BEING INACTIVE, A COMBINATION OF THE CAN RGEM AND HRRR
SERIES ARE VERIFYING THE BEST. THREAT FOR ISOLATED PULSE TYPE
SEVERE IF A HOME GROWN TSTM CAN GET GOING. OTHERWISE WE WILL HAVE TO
WAIT FOR WESTERN CONVECTION TO ARRIVE LATER THIS AFTERNOON AND EARLY
THIS EVENING. ITS MOVING INTO A LESS SHEARED ENVIRONMENT, SO NOT
VERY HELPFUL. CHANCES FOR STRONGER STORM WEAKENS AS WE HEAD INTO
THE EVENING AS THEY ARE DIURNALLY DRIVEN.
OVERNIGHT NOT CONFIDENT ON GFS'S SHORT WAVE GENERATING MORE
CONVECTION. DONT SEE ANY CORROBORATION FROM OTHER MODELS. OTHERWISE...
ANOTHER STEAMY NIGHT. TRIED TO STAY ON THE HIGH END OF STAT GUIDANCE
BECAUSE OF DEW POINTS AND KEPT PHILADELPHIA IN THE 80S. ALL TIME
RECORD HIGH LOW MINIMUM TEMPERATURE FOR PHILLY IS 83 DEGREES SET IN
2011.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS PER THE HEAT. AN EXPANSION OF EXCESSIVE HEAT WARNING THROUGH A
LARGE CHUNK OF OUR CWA WAS DONE THIS AFTERNOON. DEW POINTS TODAY
WERE HIGHER THAN FORECAST. SFC WIND FIELD IS VERY WEAK. TOMORROW THE
OVERALL WIND FIELD WILL BE STRONGER BELOW 850MB. ITS POSSIBLE THAT
THIS MIXING (LOWERING DEW POINTS) MIGHT TAKE SOME PERIPHERAL AREAS
BELOW WARNING CRITERIA. EITHER WAY ITS GOING TO BE AWFULLY HOT AND
HUMID. IN DELMARVA, THE FLOW OFF OF STEAMY CHESAPEAKE BAY HAS RISEN
THE DEW POINTS WELL INTO THE 70S TODAY AND EVEN WITH FURTHER MIXING,
COULD SEE CLOSE TO THE SAME VALUES ON FRIDAY AS ITS THE SAME
DIRECTION. HENCE THE WARNING FOR THAT AREA. THIS LEAVES US
SOUTHEASTERN NJ WHERE WE DID SEE SIMILAR DEW POINTS TODAY OFF OF
DELAWARE BAY. FOR THIS REASON WITH THEIR HEAT INDEX FCST TO TOP
AROUND 105F, THEY WERE LEFT IN A HEAT ADVISORY.
STAT GUIDANCE AND FCST THERMAL FIELDS SUGGEST A STATUS QUO FOR
TODAY. ONCE AGAIN A GFS/NAM MOS BLEND HAS BEEN LEAVING EC MOS A
DISTANT THIRD FOR THE THIRD CONSECUTIVE HOT SPELL WE HAVE HAD
THIS SUMMER. WE HAVE BEEN NOT FOLLOWING THE TRADITIONAL 10F PLUS
10 AM TEMPS FOR MAX TEMPS, BUT JUMPING UP FASTER AND THEN A SLOW
CRAWL FROM THERE AND HAVE FOLLOWED A SIMILAR SCENARIO FOR FRIDAY
IN THE GRIDS.
WELL I COULD BE WRONG YET AGAIN BUT BASED ON ITS OWN FCST
SOUNDINGS FIND IT HARD TO JUSTIFY HOW THE WRF-NMMB DOES NOT
GENERATE ISOLATED/WIDELY SCATTERED CONVECTION ON FRIDAY. I CAN EAT
CROW TOMORROW AFTERNOON, BUT ITS MASS CONVECTIVE FIELDS HAVE BEEN
TRENDING TOWARD THE GFS THE LAST TWO DAYS AND SUSPECT ITS NULL
BASELINE HAS BLED INTO ITS MESOSCALE MODELS WHICH ARE ALSO RATHER
SUBDUED. THE GFS NWRN SHORT WAVE MAY BE TOO STRONG, BUT OTHER MODELS
ALSO HAVE SOME WEAKNESS IN THE RIDGE. SO COVERAGE MIGHT BE A BIT TOO
MUCH, BUT WE ARE CLOSER TO A GFS/CAN GGEM COMBO. BECAUSE OF THE FCST
INSTABILITY (TT >50, S.I. <-4C) AND THE DROP OF THETA E WITH HEIGHT,
HAVE TO BE CONCERNED AGAIN ABOUT PULSE SEVERE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
5-WAVE MODEL GUIDANCE SHOWS THE CURRENT RIDGING SINKING FURTHER
SOUTH THROUGH THE WEEKEND. THIS ALLOWS FOR A MORE ZONAL OR SLIGHTLY
SOUTHWEST MID-LEVEL FLOW TO TAKE SHAPE WITH MULTIPLE RIPPLES MOVING
THROUGH. WEAK CENTRAL UNITED STATES TROUGHING WITH BERMUDA RIDGING
DOWNSTREAM AMPLIFIES A BIT TOWARDS THE END OF THE NEXT WEEK, SO IT
BASICALLY LOOKS LIKE THE PATTERN FROM TWO WEEKS AGO WILL REPEAT
ITSELF.
THERE WILL FINALLY BE SOME RELIEF FROM THE OPPRESSIVE HUMIDITY
LEVELS AND HEAT IN THE FORM OF A SOUTHEASTWARD MOVING COLD FRONT
OVER THE WEEKEND. WITH THE UPPER LEVEL RIDGING CONTINUING TO SINK
FURTHER SOUTHWARD, WEAK TROUGHING BEGINS TO ENTER THE REGION BY
FRIDAY NIGHT. ON-GOING CONVECTION IS POSSIBLE LATE FRIDAY NIGHT
BEFORE DISSIPATING SATURDAY MORNING AS THE DIURNALLY DRIVEN SURFACE
TROUGH MIXES OUT. THEN WE WAIT FOR THE BETTER LIFT TO APPROACH WITH
A PRE-FRONTAL TROUGH FOLLOWED BY THE COLD FRONT ITSELF. DAYTIME
HIGHS ON SATURDAY WILL BE SEVERAL DEGREES COOLER THAN ON FRIDAY.
CONVECTIVE DEBRIS CLOUD COVER MOVING IN FROM THE WEST-NORTHWEST AND
ANY ADDED MOISTURE FROM EARLY MORNING THUNDERSTORMS COULD PUT A
DAMPER ON BETTER DAYTIME HEATING, STILL WE SHOULD EASILY CRACK BACK
INTO THE LOW-90S IN MOST SPOTS. DUE TO THE IMMENSE AMOUNT OF
LOW-LEVEL MOISTURE IN PLACE, WITH MORE FORECASTED TO ADVECT INTO THE
REGION AHEAD OF THE FRONT, WE SHOULD CONTINUE TO HAVE ISSUES WITH
EXCESSIVE HEAT HEADLINES, THOUGH SATURDAY MAY BE MORE NEBULOUS. WITH
SOME UNCERTAINTY AND CURRENT HEADLINES IN PLACE WE WILL CONTINUE TO
MENTION THE POSSIBLE NEED FOR HEADLINES ON SATURDAY.
AS MENTIONED ABOVE, RELIEF IS ON THE WAY, BUT THE ONLY TRUE WAY TO
BREAK THE CYCLE IS TO INTRODUCE A COOLER/DRIER AIRMASS. AFTER
OUTLOOKING OUR REGION FOR SEVERAL DAYS, SPC HAS PLACED MOST OF THE
CWA IN A SLIGHT RISK FOR SATURDAY FOR SEVERE THUNDERSTORMS. WE HAD A
HEAT EPISODE BACK IN EARLY JUNE THAT WAS NOT NEARLY AS HOT OR AS
MOIST AS THIS AIRMASS. WHEN A 'COLD' FRONT CAME THROUGH TO BREAK THE
HEAT WE RECEIVED VERY LITTLE IN THE WAY OF SEVERE WEATHER WITH THE
WORST OF THE WORST STAYING WELL TO OUR NORTHEAST. THERE IS THE
POTENTIAL THAT THIS SYSTEM COULD DO THE SAME AS THE BEST SHEAR
PARAMETERS LOOK TO STAY TO OUR NORTH WITH THE UPPER JET REMAINING
LOCKED UP IN SOUTHERN ONTARIO. THE BETTER MID-LEVEL POSITIVE
VERTICAL SHEAR ALSO REMAINS NORTH ALONG WITH THE 0-6KM.
ALL THAT BEING SAID OUR SURFACE BASED INSTABILITY PARAMETERS SHOULD
BE ENOUGH TO OVERCOME THE LACK OF SHEAR. WHEN COMBINED WITH THE
SLAB-LIKE LIFTING OF THE PRE-FRONTAL TROUGH AND COLD FRONT NUMEROUS
THUNDERSTORMS SHOULD EASILY GET GOING. NOT QUITE SURE, AGAIN WITH
THE LACK OF SHEAR FOR MORE ORGANIZED CONVECTION, IF THIS WILL BE
HOME-GROWN, BUT WILL MORE THAN LIKELY HAVE TO ADVECT IN FROM THE
NORTHWEST. PULSE SEVERE CAN NOT BE RULED OUT AHEAD OF THE FRONTAL
CONVERGENCE ZONE EITHER, SO WE CONTINUE THE ENHANCED WORDING FOR
SATURDAY.
WITH THE AFOREMENTIONED PSEUDO-ZONAL FLOW ALOFT THE SURFACE COLD
FRONT REALLY DOES NOT HAVE MUCH OF A CHANCE TO PUNCH THROUGH THE
REGION ON SUNDAY. THE DOMINANT RIDGING TO OUR SOUTH AND EAST MAY
KEEP THE FRONT AT BAY AND STALL IT ACROSS OUR CWA OR JUST OFFSHORE
OF DELMARVA. THE FRONTAL PLACEMENT AND TIMING OF ANY MID-LEVEL
SHORTWAVES DEPICTS THE CHANCES FOR MORE CONVECTIVE ACTIVITY FROM
MONDAY ONWARD. GRANTED THERE IS A QUICK MOVING BOUT OF SURFACE
RIDGING THAT WILL SLIDE ACROSS OUR NORTHERN AREAS ON MONDAY, BUT
WITH THE PROXIMITY OF THE FRONT, WHEREVER IT LIES, THAT DRYNESS
COULD EASILY COME TO PASS. WE KEEP CHANCE DIURNAL CONVECTION THROUGH
MOST OF THE EXTENDED PERIOD AND TAPER THEM OFF OVERNIGHT. THE NEXT
COMPLEX LOW MAY ENTER FROM THE SOUTHWEST LATE IN THE PERIOD AS WE
TREND MORE TOWARDS A MEAN EAST COAST TROUGH.
AS FOR TEMPERATURES THROUGH THE EXTENDED. WE START OUT WELL ABOVE
NORMAL AND BRING THEM BACK MORE TOWARDS THE NORMAL END BY MONDAY.
THE COOLEST DAY OF THE WEEK MAY BE TUESDAY AND WE COULD END UP BEING
SLIGHTLY BELOW NORMAL. THEN AS THE STALLED FRONT BEGINS TO MOVE BACK
TOWARDS THE NORTH OR BECOMES ABSORBED BY THE NEXT SYSTEM, WE SHOULD
START TO SEE A SLIGHT INCREASE THROUGH THE END OF THE PERIOD.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
18Z TAFS HAVE VFR CONDITIONS THROUGH THIS EVENING WITH SOME MVFR
CONDITIONS TOWARD MORNING IN OUTLYING TERMINALS AND AIRPORTS.
CONVECTION EXPECTED TO BE TOO ISOLATED TO INCLUDE IN TERMINALS.
LOWEST CONFIDENCE KABE AND KRDG.
FOR THE REST OF THIS AFTERNOON AN ISOLATED TO SCATTERED DECK OF
CUMULUS CLOUDS WILL CONTINUE. THE WIND FIELD IS VERY LIGHT ALOFT AND
EXPECTED SPEEDS SHOULD BE LESS THAN 10 KNOTS. IF THERE IS A FAVORED
DIRECTION ITS SOUTHWEST. IN NEW JERSEY AND DELAWARE, DONT WANT TO
CALL IT A TRUE SEA BREEZE FRONT, BUT A GRADUAL BACKING OF WINDS TO
THE SOUTH IS FORECAST TO SPREAD TOWARD THE DELAWARE RIVER AND UP THE
BAY. THIS MIGHT REACH KPHL LATE.
FOR THIS EVENING INTO EARLY OVERNIGHT, SOME RESIDUAL VFR
CLOUDINESS FROM UPSTREAM CONVECTION IS POSSIBLE, BUT OVERALL
COVERAGE IS NOT EXPECTED TO FORM A CEILING AND SHOULD BE LESS AS
THE NIGHT CONTINUES. WINDS WILL BE LIGHT FROM THE SOUTHWEST LESS
THAN 6 KNOTS
LATE TONIGHT AND EARLY FRIDAY MORNING SOME MVFR CONDITIONS IN FOG
AND HAZE AT THE MORE RURAL TERMINALS AND AIRPORTS.
ON FRIDAY, A STRONGER SOUTHWEST FLOW IS EXPECTED WITH PREVAILING
SPEEDS INCREASING TO AS HIGH AS 10 TO 15 KNOTS. A SCATTERED VFR
CUMULUS DECK IS FORECAST. MORE ISOLATED TO WIDELY SCATTERED
TSTMS SHOULD FORM, BUT COVERAGE AND CONFIDENCE ABOUT IT AFFECTING
THE TERMINALS BY 18Z AND PHL THRU 00Z TOO LOW TO INCLUDE IN THIS
PACKAGE.
OUTLOOK...
FRIDAY NIGHT - SATURDAY MORNING...MOSTLY VFR.
SATURDAY - SUNDAY...MOSTLY VFR WITH SOUTHWESTERLY WINDS. AFTERNOON STRONG
TO SEVERE THUNDERSTORMS HAVE THE POTENTIAL TO DROP RESTRICTIONS INTO
THE MVFR OR LOWER CATEGORIES.
MONDAY - TUESDAY...MOSTLY VFR. SOME AFTERNOON SHOWERS AND
THUNDERSTORMS ARE POSSIBLE SOUTH AND EAST OF PHL.
&&
.MARINE...
SUB SCA CONDITIONS ARE EXPECTED THROUGH FRIDAY. THE MARINE GUIDANCE
FCST WINDS LOOK CORRECTLY LOWER AND SEAS ON WAVE WATCH ARE ALREADY
RUNNING ABOUT A FOOT TOO HIGH. THAT BEING SAID, THE SOUTHWEST
WIND ON FRIDAY SHOULD BE STRONGER THAN TODAY, BUT BELOW SCA
CRITERIA.
OUTLOOK...
TOUGH FORECAST AS WE MAY FINALLY LOSE THE STRING OF SUB-ADVISORY
DAYS, THOUGH NOT ENTIRELY CONFIDENT IN THAT ASSESSMENT. SOUTHWEST
WINDS WILL INCREASE AHEAD OF A SLOW MOVING COLD FRONT LATE FRIDAY
NIGHT IN SATURDAY. THE STRONGER SOUTHERLY SURGE MAY ALLOW SEAS TO
BUILD UPWARDS OF 5 FEET BY SATURDAY MORNING. A PREVIOUS FORECASTER
NOTED, WE STRUGGLE WITH A SOUTHERLY SURGE AND TEND TO RAMP UP SEAS
TOO FAST. THAT BEING SAID DECIDED TO HOLD OFF FOR NOW ON ANY
HEADLINES THAT MAY BE NEEDED.
OTHERWISE, STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY BE ONGOING
SATURDAY NIGHT ACROSS OUR WATERS BEFORE TAPERING OFF BY SUNDAY
MORNING. THE COLD FRONT THAT PRODUCED THE THUNDERSTORMS WILL BISECT
OUR WATERS ON SUNDAY WITH ADDITIONAL ROUNDS OF SHOWERS POSSIBLE.
THIS FRONT WILL SLOWLY SETTLE JUST TO OUR SOUTH THROUGH THE
REMAINDER OF THE OUTLOOK PERIOD...AGAIN WITH ADDITIONAL SHOWERS
NEARLY EVERYDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT FRIDAY FOR PAZ060-101-
103-105.
HEAT ADVISORY UNTIL 8 PM EDT FRIDAY FOR PAZ061-062.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR PAZ070-071-
102-104-106.
HEAT ADVISORY FROM 11 AM TO 8 PM EDT FRIDAY FOR PAZ054-055.
NJ...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT FRIDAY FOR NJZ008>010-
012-013-020-027.
HEAT ADVISORY UNTIL 8 PM EDT FRIDAY FOR NJZ001-007-016-021>023.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR NJZ015-
017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT FRIDAY FOR DEZ002-003.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR DEZ001.
MD...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT FRIDAY FOR MDZ008-012-
015-019-020.
MARINE...NONE.
&&
SYNOPSIS...HEAVENER
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...HEAVENER
AVIATION...GIGI/HEAVENER/JOHNSON
MARINE...GIGI/HEAVENERHazardous weather outlook, Jul 18, 4:05 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 405 PM EDT THU JUL 18 2013 PAZ054-055-192015- CARBON-MONROE- 405 PM EDT THU JUL 18 2013 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ008>010-012-013-020-027-PAZ060-101-103-105-192015- MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN- SOUTHEASTERN BURLINGTON-BERKS-WESTERN CHESTER-WESTERN MONTGOMERY- UPPER BUCKS- 405 PM EDT THU JUL 18 2013 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THE HEAT WAVE CONTINUES WITH AFTERNOON HEAT INDEX VALUES AROUND 100 DEGREES ON SATURDAY AFTERNOON. THERE IS A CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ001-007-PAZ061-062-192015- SUSSEX-WARREN-LEHIGH-NORTHAMPTON- 405 PM EDT THU JUL 18 2013 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THE HEAT WAVE CONTINUES WITH AFTERNOON HEAT INDEX VALUES AROUND 100 DEGREES ON SATURDAY AFTERNOON. THERE IS A CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-192015- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 405 PM EDT THU JUL 18 2013 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THERE IS A SLIGHT CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY ACCOMPANY A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ016-021>023-192015- SALEM-CUMBERLAND-ATLANTIC-CAPE MAY- 405 PM EDT THU JUL 18 2013 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THE HEAT WAVE CONTINUES WITH AFTERNOON HEAT INDEX BETWEEN 100 AND 105 DEGREES ON SATURDAY AFTERNOON. THERE IS A SLIGHT CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ002-003-MDZ008-012-015-019-020-192015- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 405 PM EDT THU JUL 18 2013 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THE HEAT WAVE CONTINUES WITH AFTERNOON HEAT INDEX BETWEEN 100 AND 105 DEGREES ON SATURDAY AFTERNOON. THERE IS A SLIGHT CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ004-NJZ014-024>026-192015- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 405 PM EDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-192015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 405 PM EDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WITH STRONG WIND GUSTS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 18, 5:03 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 503 PM EDT THU JUL 18 2013 NJZ019-020-027-182130- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ- 503 PM EDT THU JUL 18 2013 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BURLINGTON AND WEST CENTRAL OCEAN COUNTIES... AT 458 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROWNS MILLS...MOVING EAST AT 15 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR CEDAR GLEN LAKES AROUND 530 PM. LAT...LON 3999 7435 3984 7445 3994 7466 4003 7461
Special weather statement, Jul 18, 5:40 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
540 PM EDT THU JUL 18 2013
NJZ026-182215-
COASTAL OCEAN NJ-
540 PM EDT THU JUL 18 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL OCEAN COUNTY...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHIP BOTTOM...MOVING
EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR SURF CITY AND SHIP BOTTOM AROUND 545 PM.
LAT...LON 3967 7414 3967 7415 3960 7420 3961 7422
3964 7422 3963 7425 3963 7427 3971 7421
3972 7417 3971 7413
ROBERTSONSpecial weather statement, Jul 18, 5:41 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
541 PM EDT THU JUL 18 2013
NJZ026-182215-
COASTAL OCEAN NJ-
541 PM EDT THU JUL 18 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL OCEAN COUNTY...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS NEAR BEACH HAVEN
WEST...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR SURF CITY AND SHIP BOTTOM AROUND 545 PM.
LAT...LON 3967 7414 3967 7415 3960 7420 3961 7422
3964 7422 3963 7425 3963 7427 3971 7421
3972 7417 3971 7413
ROBERTSONSpecial weather statement, Jul 18, 6:13 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 613 PM EDT THU JUL 18 2013 NJZ018-019-027-182300- CAMDEN NJ-NORTHWESTERN BURLINGTON NJ-SOUTHEASTERN BURLINGTON NJ- 613 PM EDT THU JUL 18 2013 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMDEN AND WEST CENTRAL BURLINGTON COUNTIES... AT 610 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARLTON...MOVING EAST AT 10 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR MARLTON LAKES AROUND 625 PM...MEDFORD LAKES AROUND 640 PM AND TABERNACLE AROUND 700 PM. LAT...LON 3994 7465 3973 7473 3985 7503 3997 7498 ROBERTSON
Special weather statement, Jul 18, 6:30 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
630 PM EDT THU JUL 18 2013
NJZ020-027-182300-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
630 PM EDT THU JUL 18 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BURLINGTON AND
SOUTHERN OCEAN COUNTIES...
AT 627 PM EDT...A STRONG THUNDERSTORM WAS NEAR OLD HALFWAY...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR WARREN GROVE AROUND 645 PM...OCEAN ACRES
AROUND 650 PM...WARETOWN AROUND 655 PM AND MANAHAWKIN AROUND 700 PM.
LAT...LON 3977 7418 3976 7418 3964 7430 3982 7451
3989 7445 3978 7418 3976 7417
ROBERTSONSpecial weather statement, Jul 18, 6:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 639 PM EDT THU JUL 18 2013 NJZ019-020-027-182345- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ- 639 PM EDT THU JUL 18 2013 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BURLINGTON AND WEST CENTRAL OCEAN COUNTIES... AT 636 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROWNS MILLS...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR BROWNS MILLS AROUND 645 PM...COUNTRY LAKE ESTATES AROUND 650 PM...CEDAR GLEN LAKES AROUND 720 PM AND OLD HALFWAY AROUND 725 PM. LAT...LON 3995 7429 3978 7443 3995 7469 4003 7463 ROBERTSON
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:16 AM EDT | Special Weather Statement | PHI | Hunterdon | 59 min |
| Jul 18, 4:31 PM EDT | Special Weather Statement | PHI | Burlington | 44 min |
| Jul 18, 5:01 PM EDT | Special Weather Statement | PHI | Burlington | 29 min |
| Jul 18, 5:03 PM EDT | Special Weather Statement | PHI | Burlington | 27 min |
| Jul 18, 5:40 PM EDT | Special Weather Statement | PHI | Ocean | 35 min |
| Jul 18, 5:41 PM EDT | Special Weather Statement | PHI | Ocean | 34 min |
| Jul 18, 6:13 PM EDT | Special Weather Statement | PHI | Camden | 47 min |
| Jul 18, 6:30 PM EDT | Special Weather Statement | PHI | Ocean | 30 min |
| Jul 18, 6:41 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden | 64 min |
| Jul 18, 6:48 PM EDT | Special Weather Statement | PHI | Ocean | 42 min |
| Jul 18, 6:55 PM EDT | Special Weather Statement | PHI | Camden | 50 min |
| Jul 18, 7:05 PM EDT | Special Weather Statement | PHI | Burlington | 40 min |
| Jul 18, 7:14 PM EDT | Areal Flood Advisory | PHI | Burlington, Ocean | 61 min |
| Jul 18, 7:17 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 28 min |
| Jul 18, 7:33 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 57 min |
| Jul 18, 7:57 PM EDT | Special Weather Statement | PHI | Burlington | 48 min |
| Jul 18, 11:38 AM EDT | Heat Advisory | PHI | Carbon, Monroe | 32 hr |
Nearby
Special Weather Statements in New Jersey, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.